Forum:

Page 1 of 2 12 LastLast
Results 1 to 10 of 12

Thread: body changes after quitting the pill?

  1. #1
    Junior Member Array
    Join Date
    Mar 2010
    Posts
    12

    Default body changes after quitting the pill?


    Did your body change at all when you went off the pill? Did you lose weight? I have been on the pill for 10yrs and I don't feel it's healthy to be on it any longer, but I am nervous as to how my body is going to react without it.

  2. #2
    Silver Contributor 100+ Posts Array p3375's Avatar
    Join Date
    Jan 2010
    Location
    middle of Virginia, USA
    Posts
    416

    Default

    I adjusted pretty quickly, settled down to fairly regular periods and just forgot about it. Other women I've known have had squirrelly periods, moods, wt gain or loss - spect just depends on your own body. Maybe others know more on this. I didn't pay much attention since had ez time of it.
    P

  3. #3
    WH Moderator & WINNER OF BEST THREAD MARCH & JUNE 2011- Don't mes with Mes T Array Mes T's Avatar
    Join Date
    Oct 2009
    Posts
    2,757

    Default

    Yeah as p3375 said, all women react differently... I was on the pill for about 5 years or so, and when I went off it I had some acne problems for about two months, but eventually my skin returned to normal. I think it was just my body cleansing itself of all the synthetic hormones at that time!

    I didn't experience any change in weight. My hair did start looking better though, a few months after going off. And my periods returned to normal within about the same amount of time.

  4. #4
    Silver Contributor 100+ Posts Array Faerunner's Avatar
    Join Date
    Mar 2010
    Location
    Pittsburgh, PA
    Posts
    123

    Default

    I've been off the pill for a week. First time I've intentionally gone off it in 5 years, and the most noticeable difference is my mood. I've been SO easily frustrated, depressed, subject to constant mood swings... this week my mood has been much more even, I've gotten things done and I'm feeling a lot happier overall!

    I didn't gain much weight on the pill (I suspect any fat I gained was due more to lifestyle changes after college than on the birth control), so I don't expect to gain/lose much now... though I did see some slight breast tissue growth (I have small breasts, so it was a noticeable change according to the fiance...) after starting the pill and am interested to see what will happen now that I'm off the hormones.

  5. #5
    Junior Member Array Meliss's Avatar
    Join Date
    Mar 2010
    Location
    Canada
    Posts
    9

    Default

    I've been on the pill on and off for a while. I noticed that when I stopped taking the pill, my mood became more stable and positive. The pill always made me feel anxious, depressed, and moody.

    My skin usually isn't as clear for a little bit after I stopped, but when you body regains it's natural settings, and that in time evens out.

    I generally didn't like how the pill affected me, so that's why I stopped and started using the copper IUD....Which is still new to me, so we'll see how that goes!

  6. #6
    WH MODERATOR Array Beautiful Disaster's Avatar
    Join Date
    Dec 2008
    Location
    United States - Kentucky
    Posts
    4,852

    Default

    I've been off hormonal BC now for exactly one week. I'm still feeling empowered and excited at the thought of doing something good for my body, (ridding it of artificial hormones). For the first time in 10 years, my body can do what it should naturally do anyway. Now....I know there will be some rough spells as I've gotten used to knowing exactly when my period will be...and I'm sure the old PMS symptoms (bloating, cramping, acne) that I used to have before BC will come back now. But I figure that's MY body doing what it does, so I'm going to just try to let it do it's thing.

    So far I feel much lighter at heart, much more free spirited (like I was BEFORE BC!). On BC I was constantly struggling with problems of feeling unmotivated. That seems to be gone, and I sure hope it lasts.

    Now's a good time to get on a regular exercise routine if you're not already. You may lose weight being off the pill, you may gain......but either way, exercise will help level out your changes.

    GOOD LUCK!! How are you feeling so far?

  7. #7
    WH Super Moderator Array sourpuss's Avatar
    Join Date
    Dec 2006
    Location
    Montana
    Posts
    3,645

    Default

    When I went off the pill, within a couple of months I was like a new person. Lost weight, became happier, had tons of energy, periods were less painful and heavy. It was the best thing I did for myself.
    Hard work beats talent, when talent doesn't work hard.

    Register! | Rules/FAQ | Contact Mod

  8. #8
    Junior Member Array
    Join Date
    Mar 2010
    Location
    Northern California, USA
    Posts
    7

    Default

    I had really bad low libido problems while on the pill. I was on it for 3 years. A couple weeks after going off of it, I felt amazing! My libido came rushing back. I stopped having crazy food cravings and I lost about 10lbs. I felt more like myself, though I had never realized I wasn't "acting myself" on the pill until I stopped. My skin did break out a little more but I think it's regulating itself now.

    Don't worry about what will happen if you stop, because you can always go back on it, and chances are you'll feel better!

  9. #9
    Silver Contributor 100+ Posts Array Faerunner's Avatar
    Join Date
    Mar 2010
    Location
    Pittsburgh, PA
    Posts
    123

    Default

    Updated to say that having been off the pill for 3 weeks my libido is back in full swing and fiance is REALLY enjoying it I'm in a better mood, and my skin has had a small breakout but nothing horrible. I'm getting an IUD in soon... we'll see how that goes!

  10. #10
    WH MODERATOR Array Beautiful Disaster's Avatar
    Join Date
    Dec 2008
    Location
    United States - Kentucky
    Posts
    4,852

    Default

    Today was two full weeks off BC. So far, I have felt great! My moods are overall much lighter...to the point that getting up in the mornings even feels easier. I don't feel angry anymore...and when something does irritate me its not near to the point it was while on BC.

    One thing I have noticed the past few days is pain in my ovaries. Not like menstrual cramps, but like the kind of cramp you get in your side sometimes while running, except its in my ovaries,mostly my right one. I suspect that my body is starting (or trying) to ovulate as I've noticed more discharge (sorry if TMI!) so I'm praying this doesn't result in ovarian cysts. I'm sort of excited to ovulate and then actually have my first real period in years. haha. Remind of of that when I'm bloated, pimply, crampy and bleeding like there's no tomorrow.

Page 1 of 2 12 LastLast

Similar Threads

  1. Quitting smoking
    By sallyskellington in forum General
    Replies: 15
    Last Post: 08-04-2011, 09:59 AM
  2. bc side effects and quitting the pill
    By lafemelle in forum Gynecology
    Replies: 0
    Last Post: 01-17-2010, 12:29 PM
  3. Replies: 21
    Last Post: 09-30-2009, 08:25 AM
  4. Having trouble quitting smoking!
    By JulyMama06 in forum General
    Replies: 2
    Last Post: 09-26-2009, 06:31 AM

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

Beauty & Style | Fitness & Nutrition | Family & Relationships | Sex & Sexual Health | Physical & Mental Health | Girl Talk | Forum Home
Home | Health Library | Contact | Terms Of Service | Contact | Privacy Policy

© Womens-Health.com 2014 and Emerge Media